Header menu link for other important links
X
Inference on polychotomous responses in finite populations
S ADHYA, T BANERJEE,
Published in WILEY-BLACKWELL
2011
Volume: 38
   
Issue: 4
Pages: 788 - 800
Abstract
A model-based predictive estimator is proposed for the population proportions of a polychotomous response variable, based on a sample from the population and on auxiliary variables, whose values are known for the entire population. The responses for the non-sample units are predicted using a multinomial logit model, which is a parametric function of the auxiliary variables. A bootstrap estimator is proposed for the variance of the predictive estimator, its consistency is proved and its small sample performance is compared with that of an analytical estimator. The proposed predictive estimator is compared with other available estimators, including model-assisted ones, both in a simulation study involving different sampling designs and model mis-specification, and using real data from an opinion survey. The results indicate that the prediction approach appears to use auxiliary information more efficiently than the model-assisted approach. © 2011 Board of the Foundation of the Scandinavian Journal of Statistics.
About the journal
JournalData powered by TypesetScandinavian Journal of Statistics
PublisherData powered by TypesetWILEY-BLACKWELL
ISSN0303-6898
Open AccessNo